MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE OUTER TUBE WITH WORKING KELLY DISSECTING/GRASPING FORCEPS INSERT; OUTER TUBE W/FORCEPS INSERT

KARL STORZ SE & CO. KG CLICKLINE OUTER TUBE WITH WORKING KELLY DISSECTING/GRASPING FORCEPS INSERT; OUTER TUBE W/FORCEPS INSERT
Model Number 30710MD
Medical Device Problem Codes Material Frayed (1262); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has returned the device; however, we have not yet received it.A supplemental report will be submitted once it is received and the evaluation is completed.
 
Event or Problem Description
We learned from medwatch report #mw5078564 received via mail on (b)(6) 2018 that, allegedly, during a procedure on (b)(6) 2018, the dissecting/grasping forceps broke and pieces fell into the patient.The procedure was a fowler-stephens orchiopexy procedure.An x-ray taken was negative and customer confirmed the patient was fine post-op.
 
Additional Manufacturer Narrative
The model number reported in the initial medwatch report # 33310mds, was incorrect; the customer actually returned model number # 30710md.We evaluated the returned device and found that portions of the insulation along the shaft are missing.It looks like the missing insulation was scraped off when the device was removed from the patient through the cannula.We assume it was pieces of the insulation that came off into the patient.In addition, the jaws are bent and the jaws pin is loose.The instrument had been in use for almost 10 years.

Brand Name
CLICKLINE OUTER TUBE WITH WORKING KELLY DISSECTING/GRASPING FORCEPS INSERT
Common Device Name
OUTER TUBE W/FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key7851272
Report Number9610617-2018-00069
Device Sequence Number1130115
Product Code GCJ
UDI-Device Identifier04048551121771
UDI-Public4048551121771
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30710MD
Device Catalogue Number30710MD
Device Lot NumberKB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;